MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a physician implanted a zcb00 14.5 diopter intraocular lens (iol) on a patient's right eye.However, the physician was aiming for plano thus requiring a lens exchange for zcb00 10.5 diopter iol.Through follow-up it was learned that the patient¿s symptoms significantly affects his daily activities.Prior to explant the lens had rotated 20 degrees counterclockwise.Lens was replaced with a zcb00 10.5 diopter iol.There was no incision enlargement or vitrectomy required.Patient prescribed besivance 1drop 3x/day for 1 week, lotemax gel 1 drop 3x/day for 4 weeks, prolensa 1 drop 1x/day for 4 weeks.Patient is doing good after the replacement.Patient's visual acuity: visual acuity pre-op (pre-initial implant): 20/60-2.Visual acuity post-op (post-initial implant): 20/400.Visual acuity post-op (post-replacement): 20/30-.It was indicated that the explanted lens is not available for returned product evaluation.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigation request for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6281552
Report Number2648035-2017-00188
Device Sequence Number161935
Product Code HQL
UDI-Device Identifier05050474531604
UDI-Public(01)05050474531604(17)200418
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/18/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000145
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR